MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117070
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after opening the package of a bard/davol perfix light plug on (b)(6) 2021, the mesh was noted to be frayed.The mesh was not used on the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, perfix light plug was found to be frayed upon opening the package.The subject device was returned for evaluation.Initial evaluation finds the sample to be unused with no evidence of excessive handling or manipulation with no visible contamination found.Visual evaluation finds that one of the monofilament threads of the mesh structure may have become untied / loosened resulting in what looks like frayed material.The sample evaluation is ongoing at this time.When sample evaluation is completed, a supplemental mdr will be submitted to document the result of sample evaluation.Review of manufacturing records indicates the product was manufactured to specification.To date, this is the only complaint reported for this manufacturing lot of 525 units released for distribution in june, 2021.
 
Additional Manufacturer Narrative
As reported, perfix light plug was found to be frayed upon opening the package.The subject device was returned for evaluation.Initial evaluation finds the sample to be unused with no evidence of excessive handling or manipulation with no visible contamination found.Visual evaluation finds that one of the monofilament threads of the mesh structure may have become untied / loosened resulting in what looks like frayed material.The sample evaluation is ongoing at this time.When sample evaluation is completed, a supplemental mdr will be submitted to document the result of sample evaluation.Review of manufacturing records indicates the product was manufactured to specification.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2021.Addendum: this is an addendum to the initial mdr submitted to document the results of device evaluation.The sample evaluation identified a loose monofilament on the returned sample.Based on the investigation performed and sample evaluation, the root cause is determined to be manufacturing related.Awareness training was provided to all manufacturing personnel.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13124782
Report Number1213643-2021-20484
Device Sequence Number19959700
Product Code FTL
UDI-Device Identifier00801741030963
UDI-Public(01)00801741030963
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0117070
Device Lot NumberHUFS0159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/31/2021
Initial Report FDA Received Date12/31/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale